PDA

View Full Version : REPLY TO CATHY M.



Saysusie
01-05-2004, 11:40 AM
Hi Cathy and welcome to our site!
I hope that we can offer you help and support and that we can be a place where you find understanding!

With reference to your question about treatment for your facial rash:
Treatment for skin rash usually involves anti-malarials (such as plaquenil), azathioprine, clofazimine, corticosteroids (oral and in skin creams), dapsone, gold, interferon alpha-2a, methotrexate, phenytoin, retinoids, thalidomide and sulphasalazine. You did not mention what prescription treatments you have been using. Perhaps you can ask your doctor about the anti-malarials and thalidomide, if you have not used them.
Anti-malarial agents and thalidomide are used most commonly for Lupus Skin rashes. However, in patients who are non-responsive to these treatments, doctors have used Sulfasalazine. Some of the side effects are an extreme sensitivity to light. Sulfasalazine (or Salazosulfapyridine) is composed of a derivative of 5-amino-salicyclic acid and a sulfamide. This drug is still being tested and I am not sure how willing your doctor will be to prescribe it.
Individual lesions can be treated with steroidal creams, the application of a steroid impregnated tape to cover the rash or injections into the lesions with low doses of steroid.
What you can do is to change your diet by reducint protein intake: reduce red meats, alfalfa sprouts and dairy. Use liberal amounts of sun screen (SPF 30 and above); make sure that you get lots of rest.
With reference to prednisone (steroids) and wheight gain - the benefits of prednisone with SLE patients FAR OUTWEIGH the prospect of weight gain. You SHOULD NOT decline to use the corticosteroids if they are prescribed. You should, instead, design a healthy eating plan and exersice program to deal with your increased appetite.
I hope that I have been helpful and have answered your questions!
Best of Luck
Peace and Blessings
Saysusie